Mathematical Research Letters

Volume 8 (2001)

Number 6

The map $V\longrightarrow V/\!/G$ need not be separable

Pages: 813 – 817

DOI: http://dx.doi.org/10.4310/MRL.2001.v8.n6.a11

Authors

Ben Martin (The Hebrew University)

Amnon Neeman (The Australian National University)

Abstract

We construct a vector space $V$ with a linear action of a reductive group $G$ such that the quotient map $V \longrightarrow V/\!/G$ (in the sense of geometric invariant theory) fails to be separable. This gives a counterexample to an assertion of Bardsley and Richardson.

Full Text (PDF format)